Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 10, 2003, 12:01 AM CDT for Glasscock County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 12:01 AM CDT (05:01 UTC)
- Expired
- Jun 10, 2003, 2:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 71 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 100504
FFWMAF
TXC173-100700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1201 AM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GLASSCOCK COUNTY IN WEST TEXAS
* UNTIL 200 AM CDT
* AT 1201 AM CDT...WEATHER SERVICE RADAR INDICATED MODERATE TO HEAVY
RAINFALL OVER MUCH OF GLASSCOCK COUNTY. PERIODS OF HEAVY RAINFALL
ARE POSSIBLE THROUGH 1 AM. RUNOFF WILL CONTINUE TO FLOOD LOW
WATER CROSSINGS AND OTHER FLOOD PRONE AREAS UNTIL 2 AM. A FOOT OF
WATER WAS REPORTED FLOWING OVER HIGHWAY 137 IN GLASSOCK COUNTY 6
MILES SOUTH OF GARDEN CITY AT 1150 PM.
* SOME LOCATIONS AFFECTED INCLUDE...
BIGBY CORNER...GARDEN CITY...LEES AND ST. LAWRENCE
DO NOT DRIVE ACROSS FLOODED ROADWAYS. NEVER ATTEMPT TO CROSS FLOWING WATER
IN A CAR OR ON FOOT.
LAT...LON 3198 10127 3168 10129 3167 10175 3208 10177
3209 10127
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 1:34 PM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 9, 1:34 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CDT MON JUN 9 2003 WATER VAPOR SHOWS UPPER LOW ACRS BAJA WITH WELL DEFINED LEAD SHRTWV TROF MOVING THRU FAR W TX. MEANWHILE MID LEVEL RIDGE AXIS ORIENTED SE-NW ACRS CWFA INTO 4 CORNERS RGN. SFC TROF/DRYLINE LACKING TODAY AS AFOREMENTIONED UPPER LOW KEEPS WINDS W OF MTNS BACKED AND WEAKISH... COULD BE REMNANT BOUNDARIES S. WITH S MID LEVEL WINDS W OF MTNS SUFFICIENT MSTR WILL REMAIN IN PLACE FOR TSTMS. CAPE FIELDS SUGGEST BEST CAPES TO BE NE OF CWFA TODAY...BUT ISOLD SVR A CONCERN IN PB AND DEPENDING ON SHRTWV ENERGY COULD SEE ADDITIONAL DEVELOPMENT. EXPECT BEST CHC FOR TSTMS WILL BE INVOF MTNS/LOWER TRANS PECOS WHERE 85H DWPNTS ARE HIGH. STORMS THAT DEVELOP S OR W OF RIO GRANDE MAY DRIFT INTO BB RGN. WILL GO WITH SOME HIGHLIGHTS FOR SVR/HVY RN. WARMER TMW AS THERMAL RIDGE MOVES E BUT MSTR WILL STILL BE IN PLACE...SO SLIGHT CHC POPS FAVORED MTNS/ADJACENT PLAINS AGAIN WITH POTENTIAL FOR ADDITIONAL SUBTLE SHRTWV ENERGY. DRIER WEDNESDAY AS UPPER LOW OUT WEST GETS CAUGHT IN WLYS AND WEAKENS...WITH INCREASING ZONAL MID LEVEL FLOW (20-25KT @ 7H) AND A REAL DRYLINE E OF CWFA. WEAK FRONT STAYING N OF CWFA THURSDAY/FRIDAY. THEREAFTER MID LEVEL RIDGING INCREASES. MAF UB 068/095 069/097 070 CNM UB 064/098 064/100 066 MRF UB 060/087 055/088 058 FST BB 071/096 069/098 070 .MAF... TX...NONE. NM...NONE.
Hazardous weather outlook, Jun 9, 3:00 PM CDT, 9 hours 1 minute before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SCATTERED THUNDERSTORMS CAN BE EXPECTED GENERALLY WEST OF THE PECOS RIVER...AND ISOLATED THUNDERSTORMS ELSEWHERE. DAMAGING WINDS ARE EXPECTED WITH SEVERE THUNDERSTORMS THAT DO DEVELOP. IN ADDITION...FREQUENT LIGHTNING AND LOCALLY EXCESSIVE RAINFALL CAN BE EXPECTED FROM STORMS THAT DEVELOP...BOTH SEVERE AND NON SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. IN ADDITION...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf. 44
In the hours before
Special weather statement, Jun 9, 8:39 PM CDT, 3 hours 22 minutes before
TXZ045>048-050>053-058>063-067>070-075-100700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 839 PM CDT MON JUN 9 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT TUESDAY MORNING FOR THE FOLLOWING COUNTIES... IN WEST TEXAS... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY... UPTON...WARD AND WINKLER IN SOUTHWEST TEXAS... CULBERSON...PECOS AND REEVES THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF... ANDREWS...BAKERSFIELD...BIG LAKE...BIG SPRING...COLORADO CITY... CRANE...FORT STOCKTON...GAIL...GARDEN CITY...HOBBS...KERMIT... LAMESA...LOVINGTON...MCCAMEY...MENTONE...MIDLAND...MONAHANS... ODESSA...PECOS...RANKIN...SEMINOLE...SHEFFIELD...SNYDER...STANTON AND TATUM A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL 3/4 OF AN INCH OR GREATER AND DAMAGING WINDS IN EXCESS OF 58 MPH. VERY HEAVY RAINFALL AND DEADLY LIGHTNING ARE ALSO POSSIBLE. IF YOU ARE IN OR NEAR TO THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE PREPARED TO SEEK SAFE SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED.
Special weather statement, Jun 9, 8:45 PM CDT, 3 hours 16 minutes before
NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-100700- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 845 PM CDT MON JUN 9 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT TUESDAY MORNING FOR THE FOLLOWING COUNTIES... IN WEST TEXAS... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY... UPTON...WARD AND WINKLER IN SOUTHWEST TEXAS... CULBERSON...PECOS AND REEVES IN SOUTHEAST NEW MEXICO... LEA THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF... ANDREWS...BAKERSFIELD...BIG LAKE...BIG SPRING...COLORADO CITY... CRANE...FORT STOCKTON...GAIL...GARDEN CITY...HOBBS...JAL...KERMIT... LAMESA...LOVINGTON...MCCAMEY...MENTONE...MIDLAND...MONAHANS... ODESSA...PECOS...RANKIN...SEMINOLE...SHEFFIELD...SNYDER...STANTON AND TATUM
Local storm report, Jun 9, 11:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1118 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0659 PM 4 S ARTESIA NM 60 MPH TSTM GUST
06/09/03 EDDY REPORTED BY STORM
SPOTTER.
0700 PM LOVING NM WIND DAMAGE
06/09/03 EDDY POWER LINES DOWNED
REPORTED BY STORM
SPOTTER.
0710 PM GRANDFALLS TX 1 INCH HAIL
06/09/03 WARD REPORTED BY STORM
SPOTTER.
0720 PM 4 S GRANDFALLS TX WIND DAMAGE
06/09/03 WARD TREE DAMAGE REPORTED BY
STORM SPOTTER.
0720 PM IMPERIAL TX 1.25 INCH HAIL
06/09/03 PECOS REPORTED BY STORM
SPOTTER.
0905 PM (HOB)HOBBS LEA CO ARPT NM 70 MPH TSTM GUST
06/09/03 LEA REPORTED BY STORM
SPOTTER.
0915 PM 3 N FORT STOCKTON TX .75 INCH HAIL
06/09/03 PECOS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0935 PM PENWELL TX 69 MPH TSTM GUST
06/09/03 ECTOR REPORTED BY STORM
SPOTTER.
0948 PM 6 W FORT STOCKTON TX .75 INCH HAIL
06/09/03 PECOS REPORTED BY STORM
SPOTTER.
0950 PM 6 W FORT STOCKTON TX FLOOD
06/09/03 PECOS STREET FLOODING
REPORTED BY STORM
SPOTTER.
1011 PM (MAF)MIDLAND RGNL ARPT TX 58 MPH TSTM GUST
06/09/03 MIDLAND REPORTED BY COOPERATIVE
OBSERVER.
1018 PM MIDLAND TX 70 MPH TSTM GUST
06/09/03 MIDLAND REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1038 PM PATRICIA TX 60 MPH TSTM GUST
06/09/03 DAWSON REPORTED BY STORM
SPOTTER.
1100 PM BIG SPRING TX 70 MPH TSTM GUST
06/09/03 HOWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 28 min |
| Jun 9, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 78 min |
| Jun 9, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 68 min |
| Jun 9, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 61 min |
| Jun 9, 9:39 PM CDT | Flash Flood Warning | MAF | Pecos | 66 min |
| Jun 9, 9:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 64 min |
| Jun 9, 9:44 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 61 min |
| Jun 9, 9:50 PM CDT | Flash Flood Warning | MAF | Crane, Pecos | 3 hr |
| Jun 9, 9:55 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 80 min |
| Jun 9, 10:10 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 50 min |
| Jun 9, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 49 min |
| Jun 9, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Jun 9, 10:31 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 74 min |
| Jun 9, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 30 min |
| Jun 9, 10:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 62 min |
| Jun 9, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 75 min |
| Jun 9, 11:28 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 77 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.